Inf

EMT City Sponsor
  • Content count

    32
  • Joined

  • Last visited

  • Days Won

    1

Inf last won the day on September 10 2010

Inf had the most liked content!

Community Reputation

-6 Poor

2 Followers

Profile Information

  • Gender
    Male
  • Location
    NYC

Previous Fields

  • Occupation
    Paramedic

Recent Profile Visitors

3,228 profile views
  1. Anyone ever done this?

    That is certainly the allure of a rural setting where you can almost be a part of the holistic healthcare that patients should get. In the ideal world we would have medics provide most of the care that these patients receive in ERs, instead of hospitalizing these patients and charging their insurance thousands of dollars, subjecting them to undue stress of transport and potential risk associated with it. Most paramedics should be able to insert GT tubes, perform debridement and other minor critical care procedures. We should be pushing for more education and expanding the scope, as nurses are overwhelmed with the load and healthcare costs are prohibitively high. EMS can certainly disrupt that market and provide high-quality just-in-time healthcare service that we all expect. We need to start caring about people and society and stop putting profits as the highest priority. And another thing.. why is AMA such a collection of scumbags? Seriously. Why?
  2. Anyone ever done this?

    Maybe its the urban setting, but I've never had that kind of downtime. Also spending more than 20 minutes in NYC requires you to give you an update, as there have been potential times when EMTs done some bad things on scene involving patients. You never want EMTs/medics to spend more than 30 minutes on scene of any emergency IMHO.
  3. Becoming A EMT. HELP!!

    If you mean SAT exams like for college, no you don't have to. Most programs are either community college level or certificate programs. If done right the process should take you about 2 years from start to finish. This includes a 4-6 months EMT-Basic program, working as an EMT for 6 months before starting medic school and then another year for paramuppet studies. Good luck and if you have a choice, I'd go to Canada.
  4. What does that even mean? I could walk before you were even a sperm in your drunk daddy's balls. Are you being intentionally dense? First of all you keep talking about Atropine like it is used for any heartblock. I don't know what they teach you in the Caribbeans, but here in the states we prefer evidence-based medicine. Atropine in 3rd degree blocks is well documented to cause a cardiac arrest.
  5. That is all fine, but its not our job to sit there and figure out the diagnosis. We manage symptoms, and most efficient way to manage the bradycardia is transcutaneous pacing. You can spend an entire hour there trying to figure out H's and T's and that is fine, but its a job best left for the clinical setting. And sure, 0.5 - 1.0 mg of Atropine right before TCP is not going to hurt the patient, provided you restore the ventricular contractions right after you administer it by pacing
  6. Lets stick to Atropine. Logically speaking, we all agree that for a complete heart block, i.e no signal transduction between SA or AV node and ventricles is occuring, Atropine will have no benefit. Further, we all can agree that by administering Atropine, you allowing sympathetic nervous system to accelerate the atrium, perhaps increasing the atrial kick, which I will agree is a beneficial thing. However, in literature I've reviewed, the Atrial tachycardia actually decreased cardiac output and blood pressure, thus decreasing perfusion to the ventricles. It was in part due to the ventricular tachycardia that followed, thus decreasing the inotropic effectiveness. In the case of a 3rd degree block, you are not affecting the ventricles, but you are increasing an atrial kick, but considering you only increasing cardiac preload, do you really benefit the cardiac output? Simultaneously you have a drop in pO2 in the RCA and in conjunction with an ischemia and ectopic centers in the ventricles you will aggravate the situation. Bottom line is, to me, transcutaneous pacing has always been the best treatment modality. You cause pain thus increase the sympathetic response causing vasoconstriction, inotropic, dromotropic, chronotropic effects on the pump, and most importantly restore the blood flow via ventricular stimulation. Its like a symphony of the cadence of life. It just works. Atropine, on the other hand, is a very dangerous alternative therapy. Just my humble opinion. In truth, I like to be in control. By external pacing you are taking over the functions of the SA or AV node, thus establishing yourself to be in charge, and having the pads already on the patient will let you cardiovert should the need arise. In the cases of acute MI, which can cause the heart block in question, the biggest concern is deterioration into VF/VT. Having pads already on the patient will let you rectify that possibility, and free up your hands to draw up Amiodarone or Lidocaine. To me its never about just one condition, its anticipating what will follow next and being ready for it right now and not once the condition presents itself.
  7. You should be buried alive if you administer Atropine for 3rd degree block. There are cases of Atropine induced VF in 3rd degree block, and if you think about it, Atropine will increase the atrial contraction rate, thus decreasing pO2 in RCA and decreasing available oxygen for the ventricles. If you administer Atropine for 3rd degree block you are in essence malpracticing medicine, as it offers no benefit whatsoever, and causes side effects associated with Atropine, and further endangers the health of the patient.
  8. Well if the heart block is due to an acute MI, then Atropine will worsen things by unopposed sympathetic stimulation, irritating the ventricles into SVT, VF, or VT, not to mention increased oxygen demand by the heart which could lead to further ischemia. For 3rd degree block the blockage is usually below the AV node, so Atropine will not be beneficial, not to mention the side effects that are associated with Atropine. Personally, with "BP at 62/P, HR at 44, RR 10 with poor chest rise, PT is Altered LOC" I would have my partner assist ventilations with BVM and supplimental O2, start an IV, consider sedation with Etomidate and go straight for transcutaneous pacing. On the other hand, if you have a patient with BP of 80-90, HR 40-50 and symptomatic 1st degree block or 2nd type I block, then 0.5 mg Atropine rapid IV bolus might be beneficial, again provided that there is no suspicion of MI after you've done a thorough clinical assessment and 12-lead EKG. Slow heart rate and low blood pressure are not necessarily going to kill the patient. I've seen a patient with HR of 30 and BP of 40/20 who was well oxygenated and responsive to voice stimuli, with her eyes open
  9. Lawsuit Update - Help Needed

    Well I came, I saw, I donated. Good luck.
  10. Very Epic.. Fail

    I thought it was funny in a sense of how stupid people are.
  11. ACS or LBBB? ECG inside.

    inverted T in II, III, aVF :roll: do V7, V8, V9
  12. Case Study: Leg Pain

    any redness? cellulitis?
  13. ACLS

    ASHI ACLS and ASHI PALS are excellent accepted alternatives.
  14. V-Tach or Not?

    You have your Lead II on top, Lead I on middle and Lead III on bottom of this strip, if this is so you have Left Axis Deviation. If it was extreme right axis deviation, it would probably be a VTach. This could also be hyperkalemia. Without a 12Lead you really dont know anything about your patient (other than asystole and VF :wink: )